Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 21, 2018, 3:40 AM EDT for Towns County, Union County, Georgia. It took effect at Oct 22, 2018, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2018, 3:40 AM EDT (07:40 UTC)
- In effect from
- Oct 22, 2018, 12:00 AM EDT
- Expired
- Oct 22, 2018, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 150 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929 WWUS72 KFFC 210740 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 340 AM EDT Sun Oct 21 2018 GAZ008-009-212000- /O.NEW.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/ /O.CON.KFFC.FZ.W.0011.000000T0000Z-181021T1300Z/ Union-Towns- 340 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 8 AM EDT MONDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from midnight Sunday night to 8 AM EDT Monday. This is in addition to the current freeze warning valid through 9 AM this morning. * Temperatures...Lower 30s * Locations...Far northeast Georgia including Towns and Union counties. * Timing...Through 9 AM EDT today and after midnight tonight. * Impacts...Freezing temperatures may damage sensitive vegetation. Windy conditions combined with the cold temperatures will make plants more vulnerable to damage. Take steps to protect plants and pets from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ006-007-211300- /O.CON.KFFC.FZ.W.0011.000000T0000Z-181021T1300Z/ Fannin-Gilmer- 340 AM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...Lower 30s * Locations...Far northeast Georgia including Fannin and Gilmer. * Timing...Through 9 AM EDT today. * Impacts...Freezing temperatures may damage sensitive vegetation. Windy conditions combined with the cold temperatures will make plants more vulnerable to damage. Take steps to protect plants and pets from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will damage crops and other sensitive vegetation. && $$
3 follow-up statements
113 WWUS72 KFFC 211901 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 301 PM EDT Sun Oct 21 2018 GAZ008-009-220315- /O.CON.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/ Union-Towns- 301 PM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... * Temperatures...Around 30. * Locations...Far northeast Georgia including Towns and Union counties. * Timing...After midnight tonight through 8 AM Monday morning. * Impacts...Freezing temperatures may damage sensitive vegetation. Take steps to protect plants and pets from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-220315- /O.NEW.KFFC.FR.Y.0002.181022T0600Z-181022T1200Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 301 PM EDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Peachtree City has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Monday. * Temperatures...lower to mid 30s * Timing...After midnight tonight through 8 AM Monday morning. * Locations...Much of north and central Georgia north of a LaGrange to Macon to Sandersville line. * Impacts...Any sensitive vegetation could be susceptible to these temperatures for any duration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && $$
341 WWUS72 KFFC 212347 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 747 PM EDT Sun Oct 21 2018 GAZ008-009-221200- /O.CON.KFFC.FZ.W.0012.181022T0400Z-181022T1200Z/ Union-Towns- 747 PM EDT Sun Oct 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... * Temperatures...Around 30. * Locations...Far northeast Georgia including Towns and Union counties. * Timing...After midnight tonight through 8 AM Monday morning. * Impacts...Freezing temperatures may damage sensitive vegetation. Take steps to protect plants and pets from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-221200- /O.CON.KFFC.FR.Y.0002.181022T0600Z-181022T1200Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 747 PM EDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * Temperatures...lower to mid 30s * Timing...After midnight tonight through 8 AM Monday morning. * Locations...Much of north and central Georgia north of a LaGrange to Macon to Sandersville line. * Impacts...Any sensitive vegetation could be susceptible to these temperatures for any duration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && $$
661 WWUS72 KFFC 220758 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 358 AM EDT Mon Oct 22 2018 GAZ008-009-221200- /O.CON.KFFC.FZ.W.0012.000000T0000Z-181022T1200Z/ Union-Towns- 358 AM EDT Mon Oct 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Temperatures...Around 30. * Locations...Far northeast Georgia including Towns and Union counties. * Timing...From now through 8 AM this morning. * Impacts...Freezing temperatures may damage sensitive vegetation. Take steps to protect plants and pets from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>007-011>016-019>025-027-030>039-041>062-066>076-221200- /O.CON.KFFC.FR.Y.0002.000000T0000Z-181022T1200Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga- Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 358 AM EDT Mon Oct 22 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Temperatures...lower to mid 30s * Timing...From now through 8 AM this morning. * Locations...Much of north and central Georgia north of a LaGrange to Macon to Sandersville line. * Impacts...Any sensitive vegetation could be susceptible to these temperatures for any duration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 21, 3:36 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 21, 3:36 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 AM EDT Sun Oct 21 2018 .SHORT TERM /Today through Monday/... All in all a rather quiet short term forecast with a dry airmass over the area. Will issue a Freeze warning for tonight for Towns and Union counties as low temperatures will be around 32 for at least portions of both counties. Also will include "Areas of Frost" for other portions of north and central GA where the Dew point depressions are not too large as we will have an excellent radiative night. Forecast high temperatures are running 7-12 degrees below normal today with some even cooler areas in the mountains. Forecast high temperatures for Monday are running 3-8 degrees below normal. Forecast low temperatures tonight are running 8-15 degrees below normal and slightly warmer in some northeast mountain locations. BDL .LONG TERM /Monday Night through Saturday/... A rather tranquil pattern as the long term portion begins with area in between major pressure systems and in a largely zonal flow aloft. There is plenty of southern stream energy and this begins to act in conjunction with old frontal boundary across the gulf coast states. The big question the last few days and what models continue to struggle with is how quickly this activity translates northward. The latest consensus is that at least through Wed, area should remain pop free with activity remaining to the south. Things begin to change in a big way on Thu as additional impulses traverse southern stream to allow for a stronger area of low pressure to develop over the northern Gulf and along the coast. ECMWF now the furthest north with this activity which is a departure from previous runs. This is especially accentuated by Thu night as low begins to enter SW GA on the ECMWF and remains over the Gulf per the GFS. No choice but to continue using a blend for this time period yielding chance pops. GFS does eventually track low across the area as well but not until late Friday in to Sat so may be more of a timing difference at this point. No respite after low passes to the east as strong closed upper low moves across the area late Sat into Sun. Actually get some elevated instability with this feature but will hold off on any thunder mention for now. Deese && .AVIATION... 06Z Update... VFR conditions are expected with just some passing high clouds this morning. Surface winds NNW-NNE across the area 8-15 kts with gusts 15-25 kts diminishing this morning to around 10 kts or less. //ATL Confidence...06 Update... High confidence for all elements to start. Low confidence for which side of North the wind direction will favor 14-20z Today. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 63 37 68 46 / 0 0 0 0 Atlanta 62 41 66 48 / 0 0 0 0 Blairsville 57 33 63 38 / 0 0 0 0 Cartersville 60 33 66 44 / 0 0 0 0 Columbus 66 40 70 52 / 0 0 0 0 Gainesville 62 38 65 45 / 0 0 0 0 Macon 65 34 69 50 / 0 0 0 0 Rome 60 35 66 43 / 0 0 0 0 Peachtree City 63 34 67 46 / 0 0 0 0 Vidalia 67 42 72 55 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM EDT this morning for the following zones: Fannin...Gilmer...Towns...Union. Freeze Warning from midnight tonight to 8 AM EDT Monday for the following zones: Towns...Union. && SHORT TERM...BDL LONG TERM....Deese AVIATION...BDL
Hazardous weather outlook, Oct 20, 10:06 PM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1006 PM EDT Sat Oct 20 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220215- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1006 PM EDT Sat Oct 20 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... ...Freeze Warning In Effect Tonight Through Sunday Morning For Far Northeast Georgia... Much colder temperatures are filtering into the area behind the cold front. As we approach Sunday morning, temperatures in far Northeast Georgia will fall to around freezing for the first time this season. In addition to the cold temperatures, winds will increase, especially in the higher elevations where gusts will be in the 20 to 30 mph range through early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:01 PM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 57 more | 17 hr |
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.